# SDR AALA20030963

- Difficulty date: September 4, 2003
- Submitted: October 1, 2003
- Operation: Air carrier
- Aircraft: N1450A
- Make and model: Fokker F.28 MK 0100
- Aircraft serial: 11459
- Engine: Rroyce TAY65015
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Bird Ingestion
- Location: Nr 2
- Stage of operation: CL
- How discovered: O
- Nature of condition: C, J
- Precautionary procedure: E, A

## Discrepancy

SHORTLY AFTER TAKEOFF, AIRCRAFT HIT A FLOCK OF BIRDS.  ENGINE NR 2 FAILED.  FOLLOWED CHECKLIST, SHUTDOWN NR 2 ENGINE, AIRCRAFT HAD SEVERE VIBRATION.  COMPLIED WITH PROCEDURE TO PULL FIRE HANDLE AND DISCHARGE FIRE BOTTLE.  LANDED AT JFK APPROX 79,000 LBS WEIGHT WITHIN NORMAL LIMITS FOR LANDING.  ENGINE FAILRUE WAS UNCONTAINED, DEVELOPING A 4 BY 8 INCH HOLE IN COWLING.  INTERIM REPAIRS MAD TO PREPARE FOR FERRY FLIGHT FOR ADDITIONAL MAINTENANCE INCLUDING ENGINE CHANGE.  SYTEM GROUND AND LEAK CHECKED NORMAL OPERATION.  (M)
